Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2007, 1:14 AM EDT for Howard County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 1:14 AM EDT (05:14 UTC)
- Expired
- Aug 16, 2007, 1:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Howard County, IN
The radar
The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4066 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 160515
SVRIND
INC067-160545-
/O.NEW.KIND.SV.W.0053.070816T0514Z-070816T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
114 AM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF KOKOMO...
* UNTIL 145 AM EDT
* AT 112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR KOKOMO...AND
MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENTOWN BY 130 AM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4059 8620 4059 8592 4059 8591 4059 8587
4041 8588 4041 8594 4045 8628
TIME...MOT...LOC 0514Z 295DEG 37KT 4049 8610
$$
JEH2 follow-up statements
000
WWUS53 KIND 160531
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 AM EDT THU AUG 16 2007
INC067-160545-
/O.CON.KIND.SV.W.0053.000000T0000Z-070816T0545Z/
HOWARD-
130 AM EDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR EASTERN HOWARD COUNTY...
AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GREENTOWN...OR ABOUT 10 MILES EAST OF KOKOMO...MOVING EAST AT 30 MPH.
EVEN THOUGH THERE HAVE BEEN ANY REPORTS OF SEVERE WEATHER IN HOWARD COUNTY
PERSONS IN EASTERN HOWARD COUNTY SHOULD BE ALERT FOR HIGH WINDS AND POSSIBLE
HAIL AS THIS STORM CONTINUES MOVING TO THE EAST.
LAT...LON 4059 8599 4059 8587 4053 8588 4041 8588
4041 8601 4042 8601 4042 8604 4043 8605
TIME...MOT...LOC 0530Z 267DEG 33KT 4051 8589
$$
JEH000
WWUS53 KIND 160540
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 AM EDT THU AUG 16 2007
INC067-160550-
/O.EXP.KIND.SV.W.0053.000000T0000Z-070816T0545Z/
HOWARD-
140 AM EDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOWARD COUNTY EXPIRES
AT 145 AM EDT...
THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER AND THE STRONGEST STORMS HAVE
MOVED SOUTHEAST OUT OF HOWARD COUNTY.
LAT...LON 4059 8599 4059 8587 4053 8588 4041 8588
4041 8601 4042 8601 4042 8604 4043 8605
TIME...MOT...LOC 0540Z 267DEG 33KT 4051 8577
$$
JEHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:40 AM EDT, 34 minutes earlier.
Area forecast discussion, Aug 16, 12:40 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 AM EDT THU AUG 16 2007 .AVIATION...DISCUSSION FOR 06Z TAFS VFR THROUGH THE TAF PD. TSRA IN NORTHERN INDIANA AT 04Z WILL STAY NORTHEAST OF THE TAF SITES. WILL CONTINUE WITH BKN LAYER CLOUDS WHICH WILL LIKELY PREVENT FOG FORMATION AS IT DID LAST NIGHT. WIND WILL ALSO INCREASE LATER ON TONIGHT FURTHER INHIBITING FOG FORMATION. A COLD FRONT WILL PASS THROUGH CENTRAL INDIANA BETWEEN 12Z-18Z ON THURS. PRECIP OR THUNDER ASSOCIATED WITH THIS FRONT WILL BE DIFFICULT TO TIME AND PLACE SINCE AVAILABLITY OF MOISTURE IS STILL IN QUESTION AT THAT TIME. && .DISCUSSION... CURRENT FOCUS WILL BE ON CHANCES OF PRECIP. CURRENTLY AT THE SURFACE THERE WAS A FRONTAL BOUNDARY ACROSS CENTRAL INDIANA AND STRETCHING WESTWARD THROUGH CENTRAL ILLINOIS. TEMPERATURES TO THE SOUTH OF THE BOUNDARY WERE IN THE MID AND UPPER 90S. ON THE NORTH SIDE OF THE BOUNDARY IT RANGED FROM THE UPPER 70S TO MID 80S. ALOFT THERE REMAINED A VERY STRONG RIDGE AT H5 OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. A WEAK SHORTWAVE WAS TRACKING ACROSS THE NORTHERN BOUNDARY OF THE RIDGE. THE MODELS WERE DIFFERENT IN SEVERAL WAYS. THE NAM SHOWED A MUCH MORE ROBUST CLUSTER OF OVERNIGHT STORMS TONIGHT ACROSS NORTH CENTRAL INDIANA. THE MET MOS ALSO HAD DEWPOINTS WAY TOO HIGH ACROSS THE AREA TODAY. THE MAV HAD DEWPOINTS TOO LOW AND SHOWED ALMOST NO PRECIP TONIGHT. FURTHER OUT...THERE WERE SOME PRETTY SIGNIFICANT DIFFERENCES IN MOS GUIDANCE FOR HIGHS AND LOWS. USED A BLEND EXCEPT AS NOTED BELOW. FOR TONIGHT...THE MAIN QUESTION WILL BE ON THE CHANCES OF PRECIP TONIGHT. A VORT MAX OVER THE PLAINS WILL CROSS NORTHERN INDIANA. THE NAM BLOWS UP A SUBSTANTIAL AREA OF PRECIP ACROSS NORTHERN PARTS OF THE AREA. HOWEVER THE MET POPS ARE ONLY SLIGHT CHANCE OR CHANCE IN MOST AREAS. THUS THERE WAS ACTUALLY NOT MUCH DIFFERENCE BETWEEN THE MAV AND MET POPS DESPITE THE MODELS LOOKING VERY DIFFERENT IN THEIR HANDLING OF TONIGHTS SYSTEM. THE VORT THAT THE NAM USES TO DEVELOP EVERYTHING TONIGHT SEEMS VERY HARD TO FIND. IT SEEMED THE GFS WITH ITS DEPICTION OF A WEAKER AND FARTHER WEST VORT MAX LOOKED MORE REALISTIC. SO IT SEEMS THAT A MORE SCATTERED NATURE IS LIKELY FOR TONIGHT...GIVEN THE VERY WARM MID LEVEL TEMPS AND THE LACK OF GOOD FORCING DID NOT REALLY BUY THE BIG AREA OF QPF...AND FELT THAT THE BULK OF ANYTHING THAT FORMS TONIGHT WILL BE NORTH OF OUR AREA. SO CONTINUED THE SLIGHT CHANCE IN THE SOUTH AND HIGHER CHANCE VALUES UP NORTH. TEMPS TONIGHT WILL REMAIN IN THE MIDDLE 70S. ON THURSDAY...LITTLE CHANGE IN THE OVERALL PATTERN. A STRONG RIDGE REMAINS TO OUR SOUTHWEST. A DEEPENING VORTEX IS FOUND OVER HUDSON BAY. A STALLED FRONTAL BOUNDARY WILL REMAIN SOMEWHERE ACROSS THE MIDWEST AND CONTINUE TO PROVIDE TEMPERATURE HEADACHES. I WAS RELUCTANT TO GO TOO WARM OR TOO COOL GIVEN THE SHARP GRADIENT THAT WILL EXIST IN TEMPS ON EITHER SIDE OF THE FRONT. THE MAV LOOKED TOO WARM FOR TOMORROW...ESPECIALLY CONSIDERING IT WAS MORE THAN FIVE DEGREES TOO WARM FOR TODAY. SO WENT CLOSER TO THE COOLER MET AND FWC WHICH SHOWS A HIGH OF NEAR 90. CONTINUED SOME CHANCE POPS BUT NOTHING LOOKS VERY IMPRESSIVE AS THERE WILL BE NO REAL FORCING. THE SOUTHERN RIDGE WILL BE STRONG AND PUSHING NORTH. OVERNIGHT THURSDAY IT WILL REMAIN VERY MILD. REMOVED THE POPS OVERNIGHT FOR A CONTINUED LACK OF FORCING. BY FRIDAY...SLIGHTLY COOLER AIR MAY SNEAK INTO THE AREA FROM THE NORTH. AND THE QUESTION WILL BE WHERE THE FRONT IS WITH THE SHARP DISCONTINUITY IN TEMPERATURES. THE MAV REMAINED VERY WARM AND WENT WITH THE COOLER MET AND FWC. THE WEEKEND LOOKS TO BE FAIRLY COOL PROVIDED THE FRONT MAKES IT SOUTH OF THE AREA LIKE THE MODELS SUGGEST. SOME EXTREMELY HOT AIR WILL BE OVER THE SOUTHERN PLAINS BUT FOR THE TIME BEING IT LOOKS LIKE THE COOLER AIR OVER THE NORTH WILL WIN OUT THIS WEEKEND. CHANCES OF PRECIP LATER THIS WEEKEND AS THE FRONT LIFTS BACK NORTH WITH THE HEAT RIDGE PUSHING BACK NORTHWARD OR AT LEAST TRYING TO. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...JOHNSON
Hazardous weather outlook, Aug 15, 10:37 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1037 PM EDT WED AUG 15 2007 INZ021-028>031-035>049-054>057-065-161000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- DECATUR- 1037 PM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE IN THE EARLY OVERNIGHT ESPECIALLY ALONG AND EAST OF A KOKOMO TO NEW CASTLE LINE. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY. ONCE AGAIN THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. ALSO THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EARLY TONIGHT AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-062>064-070>072-161000- VIGO-CLAY-OWEN-MONROE-BROWN-BARTHOLOMEW-LAWRENCE-JACKSON-JENNINGS- 1037 PM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY EVENING. ONCE AGAIN THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. ALSO THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND EARLY NEXT WEEK. VERY HOT WEATHER WILL AGAIN BE THE RULE THURSDAY WITH AFTERNOON HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EARLY TONIGHT AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>069-161000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 1037 PM EDT WED AUG 15 2007 /937 PM CDT WED AUG 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY EVENING. ONCE AGAIN THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. ALSO THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND EARLY NEXT WEEK. VERY HOT WEATHER WILL AGAIN BE THE RULE THURSDAY WITH AFTERNOON HEAT INDEX VALUES IN THE UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EARLY TONIGHT AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:25 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Randolph | 50 min |
| Aug 16, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 41 min |
| Aug 16, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 42 min |
| Aug 16, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 47 min |
| Aug 16, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 42 min |
| Aug 16, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.